Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 14, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Feb 22, 2004, 3:00 AM PST for San Bernardino County, California. It was in force for 203 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2004, 3:00 AM PST (11:00 UTC)
- Expired
- Sep 11, 2004, 6:45 PM PDT
- In force
- 203 days
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 221108 FFWSGX CAC071-221400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 300 AM PST SUN FEB 22 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... THE BURN AREAS OF SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHERN CALIFORNIA * UNTIL 600 AM PST * THE FLASH FLOOD WARNING FOR THE BURN AREAS OF SAN BERNARDINO COUNTY HAS BEEN EXTENDED UNTIL 6 AM. MODERATE TO HEAVY RAINFALL OF ONE QUARTER TO ONE HALF INCH PER HOUR CONTINUES ALONG THE LOWER COASTAL SLOPES OF THE SAN BERNARDINO MOUNTAINS. RAINFALL HAS BEEN HEAVIEST ALONG THE LOWER COASTAL SLOPES FROM WEST OF CAJON PASS EASTWARD TO NEAR STATE ROUTE 18. THROUGH 6 AM...HOURLY RAINFALL OF ONE QUARTER TO ONE HALF INCH PER HOUR IS EXPECTED TO CONTINUE ACROSS THE BURN AREAS. THIS RAINFALL COULD CAUSE FLOODING AND MUDSLIDES ACROSS THE BURN AREAS. MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. MUD SLIDES CAN ALSO CAUSE FLOODING WHERE RUNOFF IS RESTRICTED OR BLOCKED. RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. $$ XXX666 LAT...LON 3401 11768 3410 11702 3451 11688 3444 11761
1 follow-up statement
000 WGUS56 KSGX 120025 FFWSGX CAC071-120145- /X.NEW.KSGX.FF.W.0014.040912T0019Z-040912T0145Z/ /X.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 519 PM PDT SAT SEP 11 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA * UNTIL 645 PM PDT * AT 519 PM PDT...FLASH FLOODING CONTINUED TO BE REPORTED FROM A NEARLY-STATIONARY THUNDERSTORM OVER SOUTH CENTRAL SAN BERNARDINO COUNTY...OR ABOUT 20 MILES SOUTHEAST OF LUCERNE VALLEY NEAR JOHNSON VALLEY. ALSO ANOTHER STRONG THUNDERSTORM HAS DEVELOPED IN THE ADELANTO AND VICTORVILLE AREA. PARTS OF HIGHWAY 247 ARE CLOSED DUE TO THE FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3464 11768 3440 11767 3422 11654 3442 11647 $$ SMALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 22, 3:00 AM PST, 0 minutes earlier.
Area forecast discussion, Feb 22, 3:00 AM PST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO 300 AM PST SUN FEB 22 2004 .SYNOPSIS...A BROAD AREA OF LOW PRESSURE WILL CONTINUE...SO SHOWERS WILL BE WIDESPREAD INTO TONIGHT AND THEN BECOME LESS NUMEROUS THROUGH MONDAY NIGHT. AN ISOLATED THUNDERSTORM COULD OCCUR THROUGH TONIGHT...AND HEAVY SNOW WILL BE POSSIBLE IN THE MOUNTAINS. A STRONG STORM IS EXPECTED WEDNESDAY AND THURSDAY WITH SIGNIFICANT PRECIPITATION AND STRONG WINDS PLUS HIGH SURF AT THE COAST. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE CENTER OF THE MAIN SURFACE LOW IS NOW ONLY ABOUT 150 MILES W OF SAN DIEGO AND MOVING ENE. RIGHT NOW...THE SURFACE WINDS ARE MOSTLY FROM THE SE...AND THAT SEMI-OFFSHORE FLOW IS LIMITING PRECIP A BIT IN COASTAL AREAS TO MOSTLY LIGHT AMOUNTS...THOUGH OROGRAPHICS IS PRODUCING SOME RAINFALL GREATER THAN 1/4 INCH/HOUR ON THE SOUTH SLOPES OF THE SAN GABRIEL/SAN BERNARDINO MTNS. RAIN WAS INCREASING OFF THE COAST...SO WE SHOULD SEE THE HEAVIER RAIN RATES ON LAND IN THE NEXT FEW HOURS. ALSO...ONCE THE LOW REACHES LAND AROUND MIDDAY...THE FLOW WILL BE MORE S/SW...SO THAT WILL BRING A BETTER TRAJECTORY FOR HEAVY RAIN...AND HEAVY SNOW IN THE MTNS. THE RH WILL BE HIGHEST ALOFT AT THAT TIME TOO. OVERALL...RAINFALL SHOULD AROUND ONE INCH NEAR THE COAST WITH LOCAL SPOTS OF 3+ INCHES ON THE SOUTH SLOPES OF THE SAN GABRIELS THROUGH ABOUT MONDAY. WE DO GO OFFSHORE AT THE SURFACE EARLY TUE AS WEAK RIDGING OCCURS...SO WE SHOULD SEE A BRIEF END TO THE PRECIP. HOWEVER...A SYSTEM WHICH WILL PROBABLY BE STRONGER THAN THE ONE FOR THIS WEEKEND WILL AFFECT THE AREA WED/THU. ONSHORE FLOW WILL BE STRONG SINCE THE STROM WILL BE CENTERED FURTHER NORTH THAN THE CURRENT STORM...SO OROGRAPHIC PRECIP COULD BE MAJOR. THE ENSEMBLES SHOW A RATHER HIGH CONFIDENCE FOR THIS AS THERE IS SURPRISINGLY LOW VARIABILITY IN THE DEPTH OF THE LONGWAVE TROUGH WITH JUST MINOR VARIABILITY IN THE TIMING. SOMETIME AROUND FRI/SAT...THE TROUGH SHOULD MOST EAST...THOUGH WE WILL STILL BE OPEN TO MORE TROUGHS MOVING IN FROM THE WEST FOR MORE PRECIP DUE TO AN ACTIVE PAC JET STREAM. && .SGX WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING....................................LAXWSWSGX. FLASH FLOOD WATCH.......................................LAXFFASGX. MARINE WEATHER STATEMENT................................LAXMWSSGX. SMALL CRAFT ADVISORY....................................LAXCWFSGX. HYDROLOGIC OUTLOOK (SPECIAL ISSUANCE)...................LAXESFSGX. HIGH SURF ADVISORY......................................LAXMWSSGX. SPECIAL WEATHER STATEMENT...............................LAXSPSSGX. && MAXWELL
Hazardous weather outlook, Feb 21, 6:00 AM PST, 21 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 600 AM PST SAT FEB 21 2004 CAZ042-043-048-050-055>058-060>062-221400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 600 AM PST SAT FEB 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT FLASH FLOOD WATCH FOR BURN AREAS THROUGH SUNDAY SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN BERNARDINO COUNTY MOUNTAINS- FLASH FLOOD WATCH FOR BURN AREAS TONIGHT AND SUNDAY SAN DIEGO COUNTY VALLEYS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXFLSSGX WGUS66 KSGX FOR DETAILS. WINTER STORM WATCH TONIGHT AND SUNDAY SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- REFER TO LAXWSWSGX WWUS46 KSGX FOR DETAILS. GALE FORCE WINDS AND HAZARDOUS SEAS TONIGHT THROUGH SUNDAY NIGHT REFER TO LAXMWSSGX FZUS76 KSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY SUNDAY AND SUNDAY NIGHT...STORM WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION POSSIBLE. GALE FORCE WINDS AND HAZARDOUS SEAS WILL CONTINUE. WEDNESDAY AND THURSDAY...STORM WITH WIDESPREAD MODERATE TO HEAVY PRECIPITATION AND STRONG WIND POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON THROUGH SUNDAY EVENING. MAXWELL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 12:06 AM PST | Flash Flood Warning | SGX | San Bernardino, San Diego | 203 days |
| Feb 22, 6:00 AM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 203 days |
| Feb 22, 8:00 AM PST | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Feb 22, 11:00 AM PST | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Feb 22, 11:00 AM PST | Flash Flood Warning | SGX | San Diego | 6 hr |
| Feb 22, 1:49 PM PST | Flash Flood Warning | SGX | Riverside, San Diego | 238 days |
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.